Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 7, 2009, 4:23 PM CST for McPherson County, Rice County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2009, 4:23 PM CST (22:23 UTC)
- Expired
- Mar 7, 2009, 5:15 PM CST
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties McPherson County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 91 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 4:57 PM CST | HAIL 0.5 | Mcpherson, KS | HAIL COVERING THE GROUND ON MAINSTREET IN MCPHERSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:32 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2871 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 072223
SVRICT
KSC113-159-072315-
/O.NEW.KICT.SV.W.0007.090307T2223Z-090307T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CST SAT MAR 7 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RICE COUNTY IN CENTRAL KANSAS.
MCPHERSON COUNTY IN CENTRAL KANSAS.
* UNTIL 515 PM CST.
* AT 418 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTH OF WINDOM...OR 13 MILES NORTH OF
HUTCHINSON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CANTON...GALVA...INMAN...LINDSBORG...LITTLE RIVER...MARQUETTE...
MCPHERSON...ROXBURY...STERLING...WINDOM...MCPHERSON AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9825 3852 9797 3853 9793 3857 9793
3860 9791 3860 9736 3836 9736 3817 9762
TIME...MOT...LOC 2223Z 228DEG 35KT 3828 9792
$$
KLEINSASSER5 follow-up statements
000
WWUS53 KICT 072233
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
433 PM CST SAT MAR 7 2009
KSC113-159-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-RICE KS-
432 PM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RICE
AND MCPHERSON COUNTIES UNTIL 515 PM CST...
AT 428 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WINDOM...OR 12 MILES WEST OF MCPHERSON...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTHWEST OF MCPHERSON BY 445 PM CST.
NEAR ROXBURY BY 510 PM CST.
THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9825 3852 9797 3853 9793 3857 9793
3860 9791 3860 9736 3836 9736 3817 9762
TIME...MOT...LOC 2232Z 228DEG 35KT 3834 9784
$$
SCHRECK000
WWUS53 KICT 072240
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CST SAT MAR 7 2009
KSC159-072250-
/O.CAN.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
RICE KS-
440 PM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICE COUNTY HAS BEEN
CANCELLED...
AT 437 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
3836 9736 3817 9762
TIME...MOT...LOC 2240Z 229DEG 30KT 3834 9779
$$
KSC113-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
440 PM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 515 PM CST...
AT 437 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHEAST OF WINDOM...OR 9 MILES WEST OF MCPHERSON...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR MCPHERSON BY 450 PM CST.
5 MILES WEST OF ROXBURY BY 515 PM CST.
THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
3836 9736 3817 9762
TIME...MOT...LOC 2240Z 229DEG 30KT 3834 9779
$$
SCHRECK000
WWUS53 KICT 072245
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CST SAT MAR 7 2009
KSC113-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
445 PM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 515 PM CST...
AT 441 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MCPHERSON AIRPORT...OR 6 MILES SOUTHWEST OF MCPHERSON...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR MCPHERSON BY 450 PM CST.
NEAR GALVA BY 505 PM CST.
5 MILES NORTHWEST OF CANTON BY 510 PM CST.
THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
3836 9736 3817 9762
TIME...MOT...LOC 2245Z 239DEG 30KT 3834 9773
$$
SCHRECK000
WWUS53 KICT 072257
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CST SAT MAR 7 2009
KSC113-072315-
/O.CON.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
457 PM CST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 515 PM CST...
AT 455 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MCPHERSON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR GALVA BY 505 PM CST.
6 MILES NORTHWEST OF CANTON BY 510 PM CST.
6 MILES SOUTH OF ROXBURY BY 515 PM CST.
THIS DANGEROUS STORM WILL ALSO AFFECT MCPHERSON AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
3836 9736 3817 9762
TIME...MOT...LOC 2257Z 239DEG 30KT 3839 9762
$$
SCHRECK000
WWUS53 KICT 072312
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CST SAT MAR 7 2009
KSC113-072322-
/O.EXP.KICT.SV.W.0007.000000T0000Z-090307T2315Z/
MCPHERSON KS-
512 PM CST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY WILL EXPIRE
AT 515 PM CST...
AT 509 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THE TORNADO WARNING FOR SOUTHEAST MCPHERSON COUNTY REMAINS IN EFFECT
UNTIL 530 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR SOUTHEASTERN KANSAS.
LAT...LON 3817 9792 3857 9793 3860 9791 3860 9736
3836 9736 3817 9762
TIME...MOT...LOC 2312Z 239DEG 30KT 3845 9748
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:22 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Mar 7, 3:22 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST SAT MAR 7 2009 .DISCUSSION... TONIGHT: FRONT AND SEVERE WEATHER POTENTIAL THE MAIN CONCERN THIS EVENING. IMPRESSIVE SHEAR...WHICH SHOULD MAKE UP FOR MODEST INSTABILITY. SUSPECT PRIMARY THREAT WILL BE HAIL EARLY ON WITH THE MORE DISCRETE/ROTATING CELLS. LESS OPTIMISTIC ABOUT SEVERE CHANCES LATER ON. WITH WIDESPREAD DIFFLUENCE AND UPPER FLOW MORE PARALLEL TO FRONT...SUSPECT STORMS WILL GO LINEAR THEN TURN INTO AREA AS THEY PROGRESS EWD. ADJUSTED HOURLY TEMPERATURES TO REFLECT COLD AIR ADVECTION ALREADY EVIDENT IN NEBRASKA AND INCREASING DEW POINTS AND BRISK WINDS AHEAD OF FRONT IN SOUTHEAST KS THIS EVENING. SUN: RELATIVELY QUIET DAY IN STORE WITH DRIER AIR BEHIND FRONT. SOME INCREASE IN CIRRUS ACROSS THE SOUTH DURING THE AFTERNOON...BUT NO SIGNIFICANT IMPACT ON MAXES ANTICIPATED. SUN NIGHT-MON: LAST COUPLE OF MODEL RUNS HAVE STARTED A TREND FOR MORE RAPID RETURN OF LOW LEVEL MOISTURE. THIS WILL RESULT IN MORE CLOUDS/ WARMER MINIMUMS NEAR THE OK BORDER SUN NIGHT. TEMPERATURES ALSO WILL BE TRICKY ON MON WITH FAIRLY WARM TEMPERATURES ALOFT BUT A SIGNIFICANT AMOUNT OF CLOUDS EAST OF I-35 THROUGHOUT THE DAY. GIVEN MAGNITUDE OF MOISTURE RETURN...SMALL PROBABILITY OF PRECIPITATION APPEAR JUSTIFIED FOR SOUTHEAST KS. MOISTURE CONTINUES TO SURGE NORTH MON NIGHT AND HAVE KEPT PROBABILITY OF PRECIPITATION GOING AND RAISED MINIMUMS SUN NIGHT AS WELL. TUE: OUTSIDE CHANCE PRECIPITATION COULD STILL BE ONGOING AT 1200 UTC IN EXTREME SOUTHEAST KS...BUT CHANCES SHOULD QUICKLY WANE DURING THE MORNING. TEMPERATURES EXTREMELY TRICKY WITH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL OUT OF PHASE WITH EACH OTHER AND FLIP-FLOPPING FROM RUN TO RUN. CURRENTLY THE EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL IS NOW COLDER WITH FRONT PUSHING THROUGH CENTRAL KS AT THE ONSET...WITH GLOBAL FORECAST SYSTEM MODEL LAGGING SEVERAL HOURS BEHIND. POTENTIAL FOR QUASI-STEADY OR FALLING TEMPERATURES IN CENTRAL KS. IF COLD AIR IS SHUNTED MORE EAST THAN SOUTH...TEMPERATURES COULD SOAR IN THE DRY/DOWNSLOPE REGIME. LARGE POTENTIAL FOR SIGNIFICANT TEMPERATURE ERRORS THIS PERIOD. -HOWERTON WEDNESDAY-THURSDAY: THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT IN A COOL DOWN FOR THE REMAINDER OF THE WEEK AS THE CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. WHILE EARLIER SOLUTIONS OF THE ECMWF WERE BRINGING PRECIPITATION INTO THE CWA...THE 12Z SOLUTION HAS TRENDED TOWARD THE GFS...KEEPING THE CHANCES OF PRECIPITATION SOUTH OF THE KANSAS/OKLAHOMA STATE LINE. THE GFS HAS MAINTAINED A FAIRLY STEADY SOLUTION THROUGHOUT THE PREVIOUS FEW RUNS...SO HAVE KEPT POPS OUT OF THE AREA AT THIS TIME. BOTH MODELS ARE ALSO INCREASING THE STRENGTH OF THE CANADIAN HIGH...AND ITS EXPANSE SOUTHWARD IS PUSHING TEMPS DOWN...FORECAST REFLECTS THIS WITH COOLER TEMPS FOR WEDNESDAY THROUGH THURSDAY. FRIDAY-SATURDAY: WHILE THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR MID-WEEK...THEY DO NOT CONTINUE THAT TREND FOR THE END OF THE WEEK. THE GFS AND ECMWF ARE SO DIFFERENT AT THIS POINT...THAT DECIDED TO GO WITH HPC FOR THE PERIOD. TEMPS REMAIN NEAR NORMALS... WITH NO SERIOUS CHANCES OF PRECIPITATION AT THIS POINT IN TIME. BILLINGS && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A WARM FRONT THAT STRETCHES FROM NEAR KGBD TO KSLN WILL SLOWLY MOVE SOUTHEASTWARD AS A COLD FRONT LATER TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON...HOWEVER LOCATION OF INITIATION WILL DEPEND WHERE THE FRONT IS AT THE TIME. KCNU HAS THE BEST CHANCE FOR THUNDERSTORMS...AND WITH GREATER UNCERTAINTY AT KHUT AND KICT WILL KEEP VCTS RATHER THAN TSRA...AND ONLY CB MENTIONED AT KSLN. SKIES WILL BECOME CLEAR SUNDAY MORNING. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 63 45 69 / 50 10 0 10 HUTCHINSON 37 62 42 71 / 40 10 0 10 NEWTON 38 61 41 67 / 50 10 0 10 ELDORADO 42 62 42 67 / 50 10 0 10 WINFIELD-KWLD 46 64 48 71 / 40 10 0 20 RUSSELL 31 61 35 70 / 20 10 0 10 GREAT BEND 33 62 38 70 / 20 10 0 10 SALINA 36 61 41 69 / 30 10 0 10 MCPHERSON 37 61 41 69 / 30 10 0 10 COFFEYVILLE 54 64 44 69 / 60 10 0 30 CHANUTE 50 61 41 67 / 60 10 0 30 IOLA 48 60 40 67 / 60 10 0 30 PARSONS-KPPF 52 63 43 68 / 60 10 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 7, 4:21 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CST SAT MAR 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-082230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF SOUTH CENTRAL AND PARTS OF SOUTHEAST KANSAS THIS EVENING INTO TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL GENERALLY BE LOCATED SOUTH AND EAST OF A LINE FROM HILLSBORO TO HUTCHINSON TO ANTHONY. THE MAIN THREAT WILL BE UP TO GOLFBALL SIZED HAIL AND ISOLATED DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY THROUGH TUESDAY FOR AREAS EAST OF THE KANSAS TURNPIKE. FIRE DANGER WILL BE HIGH TO VERY HIGH OVER THE ENTIRE AREA FROM MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Mar 7, 4:02 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 E SYLVIA 37.96N 98.39W
03/07/2009 E0.50 INCH RENO KS LAW ENFORCEMENT
1/2 HAIL COVERING GROUND ON HIGHWAY 50 1 E SYLVIA.
&&
JMBLocal storm report, Mar 7, 4:04 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 5 E SYLVIA 37.97N 98.31W
03/07/2009 E0.88 INCH RENO KS TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
JMBLocal storm report, Mar 7, 4:13 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CST SAT MAR 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 NE ABBYVILLE 37.98N 98.19W
03/07/2009 E1.00 INCH RENO KS STORM CHASER
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:57 PM CST | Severe Thunderstorm Warning | ICT | Reno, Rice | 63 min |
| Mar 7, 4:16 PM CST | Tornado Warning | ICT | Reno | 44 min |
| Mar 7, 4:49 PM CST | Tornado Warning | ICT | Harvey, McPherson | 41 min |
| Mar 7, 5:22 PM CST | Tornado Warning | ICT | Marion | 38 min |
| Mar 7, 5:48 PM CST | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
| Mar 7, 5:56 PM CST | Severe Thunderstorm Warning | ICT | Chase, Marion | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.